Thunderstorm Wind, Aiken
- When
- July 11, 3:23 PM EST
- Where
- Aiken County, 4 mi S of Aiken
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.480, -81.717
SKYWARN spotter reported large branches down on hwy 19.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 11, 1:51 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 251 PM EDT FRI JUL 11 2003 ANTHR S/W ARND BASE OF LONG WV TROF OVR ERN US WL PUSH ANTHR ROUND OF TSTMS ACRS AREA TNGT. WL MENTION FEW SVR TSTMS FOR THS EVE. FNT ALG MTNS TDA WILL MOV ACRS MUCH OF AREA OVERNIGHT AND BCM STNRY ALG CST. DRIER AMS WL MOV INTO AREA BHND FNT SO WL LEAVE POPS OUT FOR SAT. SOME RTN MSTR FOR SUN AND WTH PERSISTNT UPR TROF WL INCLD POPS SUN-FRI. TS CLAUDETTE PROGD TO MOV WEST INTO NRN MEX AND WL NOT AFFCT THS FCST PCKG. TA FCSTID = 14 CAE 70 92 69 90 / 40 10 10 20 AGS 69 92 68 90 / 40 10 10 20 SSC 69 92 68 90 / 40 10 10 20 OGB 71 93 69 91 / 50 10 10 30 .CAE... GA...NONE. SC...NONE.
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 436 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AS A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA. EMERGENCY PREPAREDNESS MANAGERS SHOULD STAY ALERT TO ANY WATCHES OR WARNINGS ISSUED BY THE WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JDB
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-112026- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 226 PM EDT FRI JUL 11 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING... A CLUSTER OF STRONG STORMS WILL BE MOVING IN TO THE WESTERN SECTIONS OF LINCOLN ...MCDUFFIE AND RICHMOND COUNTIES OF GEORGIA BY 330 PM. ELSEWHERE STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE SAVANNAH RIVER. THE STORMS ARE MOVING TO THE NORTHEAST AT 30 MPH. THE STRONGER STORMS WILL PRODUCE WIND GUST TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 8 PM TONIGHT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY AND PRODUCE DAMAGING WINDS AND LARGE HAIL. PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED. CDL
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-112108- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 308 PM EDT FRI JUL 11 2003 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH LINCOLN... MCDUFFIE ... COLUMBIA AND RICHMOND COUNTIES DURING DURING THE NEXT HOUR. THE STORMS ARE MOVING TO THE NORTHEAST AT 35 MPH AND WILL BE MOVING IN TO MCCORMICK... EDGEFIELD AND AIKEN COUNTIES BY 430 PM. ELSEWHERE ISOLATED STRONG STORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AT 35 MPH. THE STRONGER STORMS WILL PRODUCE WIND GUST TO 50 MPH...HAIL TO ONE-HALF INCH AND FREQUENT LIGHTNING. NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 8 PM TONIGHT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY AND PRODUCE DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL. PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED. CDL
The Columbia radar (KCAE), 76 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
6 thunderstorm wind. Local standard time, as filed.
SKYWARN spotter reported large branches down on hwy 19.
Williston police reported trees down near Elko.
Sheriff reported trees down from the Jamison area north of Orangeburg to Santee. Three 18 wheeler trucks were also overturned on I-95.
Sheriff reported trees and powerlines down on hwy 53.
SKYWARN spotter reported trees down from Stateburg to Wedgefield.
Sheriff reported numerous trees down between St. Matthews and Ft. Motte.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5367700, 5367701, 5367703, 5367705, 5367704, 5367702.